Aa
A
A
Close
1490854 tn?1288380707
Leg pain and Oxycontin
My fibro has been really bad this year.  Along with it, I also have a bi-polar disorder which caused me to be in a manic state for about six weeks.  During that time I couldn't sleep.  I took all kinds of sleeping pills etc. and I still would only manage 3-4 hours sleep a night.  After my doc. got my manic under control, I had the worst fibro pain I've ever had.  I've tried Lyrica and Neurontin years ago and they didn' t help much and I didn't like the side effects.  This week, during this flare, my doc put me on Oxycontin.  It helped the leg pain but it made me so nauseaous that it took me two days to get my stomach back to normal.  You can't break them so that's not an option.  I'm wondering if anyone else takes Oxy. and if so does the nausea every go away?  I've only taken two and they helped me sleep which made the leg pain a little more bearable.
Cancel
3 Answers
Page 1 of 1
1477784 tn?1292130841
I take Oxy from time to time I switch back and forth to a less powerfull drug (terrified of getting addicted) have you tried taking it with a little bit of food either before a snack or after I have found if I have something small it wont irritate my stomach as badly. Crackers and bread are a good one for it. Maybe the doseage is to high for your stomach to handle if the food trick dont work I would call your doctor and ask him if it would help if you lowered your doseage to like 7.5/325mg <---just thowing something out there). I hope this helps if not explain to your doctor what it is doing to you, they want you out of pain and the last thing they want to do is to ease a pain in one area and then cause pain in another, if you doc is anything like mine he will listen and he will figure out something for you....hang in there I am in the same boat you are if you need anything just send a message I think I have tried almost all of the meds out there lol and take the medicene cabinet now lol. and like you I have bipolar as well....take care catfan...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I take oxycontin and have never had any nausea from it.

I'd also recommend eating something with it and asking your doc to lower your dosage, although I think the example Heather gave (above) would be more for oxycocet (sp?) rather than true oxycontin.

It's good that it helps with your pain.  I'm actually tapering off my oxycontin now as I feel I'm taking too many meds and don't really know what's helping and what isn't.

Best of luck toyou.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1490854 tn?1288380707
Thanks so much for taking to the time to reply.  Seems like we are a lot alike.  I don't know which one is the lesser of the two evils. I go to my Dr. on Friday and tell her I can't take the Oxy.  I have tried it with food, crackers and milk to be exact.  It helped my pain, but I don't know if it was worth it.  I am feeling a little better from the pain and am sleeping better.  Thanks again for your advice.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Fibromyalgia Community Resources